MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that while removing the guide wire, it began to unravel inside the hermetic lumbar catheter (ins5010).There was surgical delay of 90 minutes; however, no patient injury resulted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h11.The hermetic lumbar catheter, closed tip (ins5010) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.In addition, no photos showing the reported condition have been provided; therefore, the complaint is considered unconfirmed., and the definite root cause cannot be determined.Notwithstanding the above, due to confirmed complaints related to unraveled guidewires, a scar was issued to obtain an in-depth evaluation from the manufacturer to identify a potential root cause for the reported guidewire breakages and actions that can prevent or reduce the recurrence of the reported condition.The supplier¿s final report did not identify any manufacturing issues; however, the supplier reported that the user should not bend the wire; for example, wrapping the guidewire around the hand or fingers when removing the guidewire since this action could create a force on the distal weld exceeding 2.75 lbs., causing the breakage at the distal weld and the guidewire to unravel/stretch.Additional information was requested from the user to confirm if the guidewire was wrapped around hand/fingers during its retrieval; however, no response has been received.Although no response has been received, the bending of the guidewire (e.G., wrapping the guidewire around the hand or fingers) is the most probable cause of the reported condition.As a result of events like the one herein reported, a revision to the ifu was implemented to include cautions that advise the user not to bend the guidewire to prevent unraveling of the guidewire.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21602069
Report Number2648988-2025-00003
Device Sequence Number18457006
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown